Rhode Island, 2014Strong Wind in Rhode Island, November 2, 2014
November 2, 2014 · NWS BOX · 1 event in 1 county or zone
An intensifying coastal low pressure system moved up the coast from North Carolina, crossing the benchmark (40 N/70 W) southeast of Nantucket. This storm brought strong to damaging winds to much of New England and produced minor coastal flooding along the east coast of Massachusetts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying coastal low pressure system moved up the coast from North Carolina, crossing the benchmark (40 N/70 W) southeast of Nantucket. This storm brought strong to damaging winds to much of New England and produced minor coastal flooding along the east coast of Massachusetts. Little precipitation was received with this storm, with less than 1 to 2 inches of snow reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 2, 4:57 AM EST, 39 minutes earlier.
Area forecast discussion, Nov 2, 4:57 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
457 AM EST SUN NOV 2 2014
.SYNOPSIS...
AN INTENSIFYING COASTAL STORM WILL TRACK SOUTHEAST OF NANTUCKET
THIS MORNING...THEN MOVE INTO THE MARITIMES TONIGHT. HIGH PRESSURE
BUILDS OVER THE EASTERN USA EARLY NEXT WEEK. EXPECT RETURN
SOUTHERLY FLOW AND WARMER CONDITIONS PRIOR TO A COLD FRONT BY MID
WEEK. ATTENTION THEN TURNS TO ANOTHER POSSIBLE COASTAL STORM BY
THE END OF THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEXT BATCH OF PRECIP WORKING UP THE COAST...WITH SOME REACHING
INTO CAPE COD AND THE ISLANDS EARLY THIS MORNING. EXPECT PRECIP TO
MOVE IN OVER THE NEXT FEW HOURS..BUT WILL START TO PIVOT AS LOW
PRES WORKS UP THE E COAST FROM OFF THE DELMARVA PENINSULA.
SHORT RANGE MODELS CONTINUE TO BE SPLIT BETWEEN THE HIGHER
RESOLUTION ONES THAT ARE TENDING TO PUSH PRECIP BAND FURTHER
E...KEEPING IT MAINLY OVER EASTERN AREAS...WHILE THE LOWER RES
MODELS /NAM AND GFS/ TENDING TO PUSH PRECIP FURTHER W. NOTING
THAT WINDS ARE ALREADY TRENDING TO N-NW OVER THE BERKSHIRES DOWN
TO THE NYC METRO AREA...WITH N WINDS OVER THE CT VALLEY...AND EVEN
SEE A N-NW TREND AS FAR E AS JUST INLAND OF THE E MA COAST.
CONTINUED WITH TREND IN PREVIOUS FORECAST AND LEANED TOWARD
KEEPING NEXT AREA OF PRECIP FURTHER E...AND IMPROVING CONDITIONS
ACROSS CENTRAL AND WESTERN AREAS. COULD SEE SOME STRAY PATCHES OF
LIGHT RAIN THERE...BUT WILL NOT LAST TOO LONG.
ALSO CLOSELY MONITORING TEMPS WITH THE MORE NORTHERLY WIND FLOW TO
SEE IF SOME COLDER AIR WORKS IN. HOWEVER...TEMPS TO THE N OF THE
REGION PRETTY UNIFORM TO CURRENT READINGS ACROSS S NH/N MA...SO
MAY NOT SEE TOO MUCH COLD AIR ADVECTING IN TO START. ONCE STEADIER
PRECIP MOVES IN...THOUGH...COULD SEE SOME DYNAMIC COOLING THAT
COOLS TEMPS. WHILE THE TEMP/DEWPT SPREADS ARE ONLY ABOUT 3-4
DEGS...THAT DROP COULD BE MARGINAL TO SEE SOME MIX WITH SNOW
MAINLY AWAY FROM THE COAST. DID ADD SOME MIXING TOWARD DAYBREAK.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT AND INCORPORATED
INTO NEAR TERM TRENDS OVERNIGHT.
PREVIOUS DISCUSSION...
HEAVIEST PRECIPITATION FALLING ACROSS SE NEW ENGLAND INCLUDING
THE CAPE AND THE ISLANDS MAINLY AS ALL RAIN...WHILE LIGHT TO
MODERATE PRECIPITATION FALLS OVER E/NE MA AND RI. WITH THE
UNDERCUTTING COLD NW-AIR...WHILE NOTING PRECIPITATION INTENSITY
AND DYNAMICAL COOLING PROCESSES...THERE IS CERTAINLY THE
POSSIBILITY OF CHANGE-OVER FROM RAIN TO WET SNOW WITH POTENTIAL OF
LIGHT ACCUMULATIONS WITHIN THOSE AREAS OF MODERATE /PERHAPS HEAVY/
PRECIPITATION. CHANGE OVER OCCURRING AT 36-DEGREES...ACCUMULATIONS
IF PRECIPITATION FALLS MODERATE TO HEAVY. ACCUMULATION AMOUNTS
REMAIN BELOW AN INCH AT THIS TIME.
WINDS...
AS THE STORM CENTER INTENSIFIES AS IT TOWARDS THE BENCHMARK BY
SUNDAY MORNING...LLJ INCREASES TO NEAR 70 MPH JUST ABOVE THE
SURFACE. COULD SEE WIND GUSTS AS HIGH AS...POSSIBLY EXCEEDING...
60 MPH. KEEP IN MIND THE ENTRENCHING COLDER AIRMASS FROM THE W
OVER THE MUCH WARMER SEA-SURFACE- TEMPERATURES WILL MAKE FOR A
WELL-MIXED BOUNDARY-LAYER EASILY CAPABLE OF ALLOWING THE MIX-DOWN
TRANSFER OF FASTER MOMENTUM TO THE SURFACE. HIGH WIND WARNINGS
CONTINUE FOR CAPE ANN...CAPE COD...THE ISLANDS...AND E/SE COASTAL
PLYMOUTH COUNTY MA.
ACROSS THE INTERIOR...WITH THE STORM APPROACH AND PASSAGE...WINDS
WILL BACK OUT OF THE NW AND INTENSIFY AS CONDITIONS IMPROVE W-E.
THE EXPECTATION OF A COLDER AIRMASS BUILDING ACROSS THE REGION...
AND THE POTENTIAL FOR SEEING SOME SUNSHINE...SHOULD ALSO SEE A
WELL-MIXED BOUNDARY LAYER DEVELOP ALLOWING THE MIX-DOWN OF FASTER
MOMENTUM TO THE SURFACE. ANTICIPATING WIND GUSTS UP TO 50 MPH...
PERHAPS SOME ISOLATED FASTER GUSTS...ACROSS INTERIOR SOUTHERN NEW
ENGLAND DURING THE DAY SUNDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS MENTIONED IN NEAR TERM SECTION ABOVE...SECOND AREA OF RAIN
WILL BE OVERSPREADING EASTERN NEW ENG AND WILL BE ONGOING EARLY
SUN MORNING. MODELS SHOW A STRONG BANDING SIGNAL WITH ROBUST AREA
OF MID LEVEL FRONTOGENESIS AND MID LEVEL OMEGA OVER SE NEW ENG
WHICH WILL BRING A PERIOD OF HEAVY RAINFALL SUN MORNING. COLDER
AIR WILL BE MOVING IN ALOFT AND IF THE PRECIP COMES DOWN HARD
ENOUGH THERE COULD BE A PERIOD OF WET SNOW ACROSS E MA AROUND 12Z
SUNDAY. THIS IS UNCERTAIN AS THERE WILL BE A SHARP BACK EDGE TO
THE PRECIP SHIELD AND IT IS POSSIBLE HEAVIER RAIN WILL BE CONFINED
TO CAPE/ISLANDS WHERE BOUNDARY LAYER WILL BE TOO WARM FOR SNOW. IN
FACT...IT MAY REMAIN DRY WEST OF THE I95 CORRIDOR WITH ONLY LIGHT
PRECIP MAKING IT AS FAR WEST AS I95. WE ARE MOST CONFIDENT IN
HEAVY RAIN ON THE CAPE/ISLANDS WITH LOWEST CONFIDENCE IN THE
WESTERN EXTENT OF THE RAINFALL AND POTENTIAL WET SNOW IN E MA.
RAIN WILL BE EXITING EASTERN MA AROUND MIDDAY OR EARLY AFTERNOON BUT
WILL LINGER WELL INTO THE AFTERNOON ACROSS THE CAPE/ISLANDS.
PARTIAL CLEARING MAY DEVELOP IN THE CT VALLEY DURING THE AFTERNOON.
STRONG WINDS...
THE PEAK OF THE WINDS WILL BE OCCURRING SUN MORNING ACROSS THE
CAPE/ISLANDS WHERE WIND GUSTS TO 60+ MPH POSSIBLE...ESPECIALLY
OUTER CAPE AND ACK. HOWEVER...SOUNDINGS SHOW EXCELLENT MIXING
DURING SUNDAY WITH POTENTIAL FOR STRONG WIND GUSTS ACROSS ALL
SNE. GFS IS MOST ROBUST WHILE NAM IS WEAKER. TAKING A BLEND OF THE
NAM/GFS WIND GUST ALGORITHM SUGGESTS GUSTS TO 40-50 MPH WILL BE
POSSIBLE ACROSS MUCH OF THE REGION SO WE EXPANDED THE WIND
ADVISORY FOR ENTIRE FA DURING SUNDAY.
WITH CLOUD COVER AND COLD ADVECTION...THERE WILL BE LIMITED TEMP
RECOVERY ON SUNDAY WITH HIGHS MOSTLY IN THE UPPER 30S TO MID 40S.
FACTORING IN THE STRONG WINDS IT WILL FEEL MORE LIKE THE UPPER 20S
AND 30S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
- COLD AND BLUSTERY EARLY THIS WEEK
- BRIEF WARM-UP PRIOR TO A MIDWEEK COLD FRONT
- ANOTHER COASTAL STORM POSSIBLE BY THE END OF THIS WEEK
OVERVIEW AND MODEL CONSENSUS...
02/00Z DETERMINISTIC GUIDANCE IS IN REASONABLE AGREEMENT THROUGH
THURSDAY. RATHER LARGE SPREAD IN ENSEMBLE SOLUTIONS LEAD TO LOW
CONFIDENCE IN THE FORECAST DETAILS THEREAFTER. WILL FAVOR A
CONSENSUS APPROACH THROUGH THIS PORTION OF THE FORECAST. THAT
SHOULD SMOOTH OVER THE MINOR DIFFERENCES INTO THURSDAY...AND KEEP
THE FORECAST CLOSER TO THE CENTER OF THE VARIOUS SOLUTIONS TOWARD
NEXT WEEKEND.
AS THE POTENT LOW MOVES SLOWLY ACROSS THE MARITIMES...A HIGH
PRESSURE CENTERED OVER THE SOUTHEAST USA WILL EXERT MORE
INFLUENCE OVER OUR WEATHER. THERE WILL BE A DECENT PRESSURE
GRADIENT MONDAY...WHICH GRADUALLY RELAXES MONDAY NIGHT INTO
TUESDAY.
AS THIS HIGH PRESSURE SHIFTS EAST TOWARDS BERMUDA...RETURN SOUTHERLY
FLOW AHEAD OF AN APPROACHING COLD FRONT WILL PROVIDE A BRIEF WARM-UP
TO SEASONABLE CONDITIONS. A COLD FRONT MOVES THOUGH OUR REGION
AROUND MIDWEEK...AND COULD PRODUCE ISOLATED TO SCATTERED SHOWERS.
MAIN CONCERN SHIFTS TOWARDS THE END OF THIS WEEK WHEN A LOW PRESSURE
DIVES SOUTHEAST FROM CANADA INTO THE MIDWEST THURSDAY. THIS LOW
PRESSURE IS EXPECTED TO DEVELOP RATHER QUICKLY AS IT MOVES THROUGH
ANOTHER ANOMALOUSLY DEEP MID LEVEL TROUGH ALONG THE EASTERN SEA
BOARD. THERE IS SIGNIFICANT SPREAD IN THE ENSEMBLES OF BOTH THE GFS
AND ECMWF. AS SUCH...IT IS TOO EARLY TO GET INTO THE DETAILS OF ITS
STRENGTH...TRACK AND TIMING...AS ALL OF THOSE ARE LIKELY TO
FLUCTUATE OVER THE COMING WEEK. FOR NOW...WILL ADDRESS THIS SYSTEM
WITH A BROAD PERIOD OF RAINFALL CHANCES FROM THURSDAY INTO SATURDAY.
THIS WINDOW WILL NEED TO BE REFINED WITH LATER FORECASTS THIS WEEK.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY/...MODERATE CONFIDENCE.
THROUGH 12Z...WIDESPREAD MVFR-IFR MAINLY IN CIGS...LOCAL MVFR
VSBYS ACROSS E MA/RI. VSBYS LOWERING TO LOCAL IFR AS HEAVIER
PRECIP MOVES IN OVERNIGHT. LIGHT RAIN MIXING WITH WET SNOW AT
TIMES. LOW PROB FOR LIGHT SNOW ACCUMULATIONS ACROSS NE AND
INTERIOR E MA. N-NE WIND GUSTS 40-45 KTS OVER E MA AND
RI...POSSIBLY UP TO 50 KT ACROSS CAPE COD AND THE ISLANDS.
TODAY...MVFR/IFR IMPROVING VFR W TO E...LINGERING LONGER OVER E
MA...CAPE COD AND ISLANDS. EXPECTING ALL WEATHER TO CONCLUDE AS
LATE AS EVENING. NW-WINDS OVER ALL TERMINALS GUSTING 35-40 KTS.
ISOLATED GUSTS AROUND 45 KTS POSSIBLE.
TONIGHT...MAY SEE LEFTOVER SHOWERS ACROSS E COASTAL MA WITH LOCAL
MVFR EARLY...OTHERWISE EXPECT VFR CONDITIONS. LEFTOVER N-NW WIND
GUSTS TO 30-45 KT ACROSS E MA EARLY...THEN SLOWLY DIMINISHING.
KBOS...MODERATE CONFIDENCE IN TAF. WILL HAVE TO CLOSELY MONITOR
THE MORNING PUSH AS TO WHETHER A HEAVY RAIN POSSIBLY MIXING WITH
OR CHANGING OVER TO SNOW IMPACTS THE TERMINAL.
KBDL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE. VFR. NW WINDS
DIMINISHING.
TUESDAY INTO TUESDAY NIGHT...MODERATE CONFIDENCE. VFR. RETURN SW
FLOW. LOW PROBABILITY OF LOW-END VFR CIGS LATE TUESDAY NIGHT.
WEDNESDAY INTO WEDNESDAY NIGHT...MODERATE CONFIDENCE. COLD FRONT
MOVING THROUGH THE REGION. SCATTERED -SHRA POSSIBLE. NOT EXPECTING
MUCH IN THE WAY OF IMPACTS.
THURSDAY...LOW CONFIDENCE. COULD SEE THE INITIAL DEVELOPMENT OF A
COASTAL STORM OF WHICH MAY HAVE SIGNIFICANT IMPACTS UPON THE
TERMINALS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.
***DANGEROUS COASTAL STORM FOR MARINERS EXPECTED THROUGH SUNDAY***
STRONGEST WIND GUSTS LIKELY VERY LATE TONIGHT INTO SUNDAY MORNING
EXCEEDING 50 KTS ACROSS THE WATERS EAST OF CAPE COD AS A STORM
FROM THE CAROLINAS INTENSIFIES NORTH-NORTHEASTWARD. GALES AND
STORM WARNINGS CONTINUE. SEAS WILL LIKELY PEAK OVER 20 FT OVER
WATERS EAST OF CAPE COD SUNDAY. PLEASE REFER TO THE TIDES/COASTAL
FLOODING DISCUSSION BELOW FOR FURTHER DETAILS OF THREATS ALONG THE
SHORES.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE.
NW-WINDS DIMINISHING ALLOWING SEAS TO WEAKEN. EXPECT A GRADUAL DROP-
OFF OF HEADLINES OVER THE WATERS INTO EARLY TUESDAY.
OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE. NW WINDS DIMINISH...ALLOWING
SEAS TO SUBSIDE. EXPECTING A GRADUAL DROP OFF OF HEADLINES OVER
THE WATERS INTO EARLY TUESDAY.
TUESDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE.
WINDS TURNING SW AHEAD OF A COLD FRONT...WHICH WILL MOVE ACROSS THE
WATERS LATE IN THIS PERIOD. NOT EXPECTING MUCH IN THE WAY OF
IMPACTS. COULD SEE SOME SIGNIFICANT GUSTS...AND PERHAPS WAVE HEIGHTS
UP TO 5 FEET ON THE OUTER WATERS. OTHERWISE...CONDITIONS BELOW SMALL
CRAFT ADVISORY THRESHOLDS.
THURSDAY...LOW CONFIDENCE.
COULD SEE THE INITIAL DEVELOPMENT OF A COASTAL STORM OF WHICH MAY
HAVE SIGNIFICANT IMPACTS UPON THE WATERS.
&&
.TIDES/COASTAL FLOODING...
FORECAST GUIDANCE INDICATES STRONGEST WINDS SUNDAY MORNING FROM
ABOUT 5 AM TO NOON TODAY.
WITH THE SUNDAY MORNING HIGH TIDE /AROUND 7 AM/...COINCIDING WITH
THE STRONGEST WINDS /NORTH SUSTAINED 30 TO 40 KT WITH GUSTS OF
AROUND 50 KTS POSSIBLE UP TO 60 KT/...THOUGH A NORTH WIND WILL
LIMIT FETCH AND RESULTING WAVE GROWTH...SEAS WILL ALREADY BE AT
LEAST 15-20 FT 7 AM TO 10 AM ACROSS THE EASTERN MA OCEAN WATERS.
FINALLY...COASTAL LOW WILL STILL BE SOUTH OF OUR LATITUDE AT 7 AM
TODAY...SO GOOD PRESSURE FALLS COUPLED WITH A NORTH WIND WILL
SUPPORT AT LEAST A MODEST STORM SURGE.
AS OF 3 AM EST...ALREADY SEEING AN OBSERVED 3 FOOT SURGE ALONG THE
SOUTH SHORE INTO PORTIONS OF CAPE COD BAY. THIS WAS HAPPENING A
LITTLE FASTER THAN PREVIOUSLY THOUGHT. OTHERWISE...ONLY MINOR
TWEAKED NEEDED TO THE EXPECTED STORM SURGES THIS MORNING. EXPECTING
STORM SURGES TO RANGE FROM 1.5 FEET IN THE MORE SHELTERED COASTLINES...TO
AS MUCH AS 3.5 FEET ALONG THE SOUTH SHORE. EXPECTING SIGNIFICANT
WAVE ACTION TO ACCOMPANY THIS SURGE...SO EAST AND NORTH- FACING
BEACHES WILL LIKELY TAKE A POUNDING FROM THE ROUGH SURF AS WELL.
GIVEN THE NORTH WIND TRAJECTORY ALONG WITH WIND GUSTS POSSIBLY UP TO
60 KT ACROSS CAPE COD...COASTAL FLOOD WARNINGS CONTINUE SOUTH OF
BOSTON...HULL...SCITUATE AND ESPECIALLY SANDWICH HARBOR ON CAPE COD
FOR A MODERATE RISK OF SIGNIFICANT COASTAL FLOODING AND EROSION
SUNDAY MORNING.
CONFIDENCE IS LOWER FOR NANTUCKET GIVEN LESS SURGE/FETCH AND WAVE
ACTION. THUS WILL CONTINUE A COASTAL FLOOD ADVISORY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ002>005-
008>012-026.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ006-013>018-
020.
COASTAL FLOOD WARNING UNTIL 10 AM EST THIS MORNING FOR MAZ019-
022.
HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MAZ007-019-
021>024.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR MAZ007-
015-016-024.
NH...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR RIZ001>008.
MARINE...STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ231-232-250-
254-255.
GALE WARNING UNTIL 5 AM EST MONDAY FOR ANZ233>235-237-256.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ230-236.
STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ251.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...BELK/EVT
MARINE...BELK/EVT
TIDES/COASTAL FLOODING...BELKHazardous weather outlook, Nov 2, 4:29 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EST SUN NOV 2 2014
CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-030930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
429 AM EST SUN NOV 2 2014
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ006-013-014-017-018-020-RIZ001>008-030930-
WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
429 AM EST SUN NOV 2 2014
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-024-030930-
EASTERN ESSEX MA-NANTUCKET MA-
429 AM EST SUN NOV 2 2014
...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS
AND SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ021-023-030930-
SOUTHERN PLYMOUTH MA-DUKES MA-
429 AM EST SUN NOV 2 2014
...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ019-022-030930-
EASTERN PLYMOUTH MA-BARNSTABLE MA-
429 AM EST SUN NOV 2 2014
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ015-016-030930-
SUFFOLK MA-EASTERN NORFOLK MA-
429 AM EST SUN NOV 2 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231-232-250-254-255-030930-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
429 AM EST SUN NOV 2 2014
...STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ233>235-237-256-030930-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
429 AM EST SUN NOV 2 2014
...GALE WARNING IN EFFECT UNTIL 5 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ251-030930-
MASSACHUSETTS BAY AND IPSWICH BAY-
429 AM EST SUN NOV 2 2014
...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-030930-
BOSTON HARBOR-NARRAGANSETT BAY-
429 AM EST SUN NOV 2 2014
...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Nov 2, 5:01 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EST SUN NOV 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM COASTAL FLOOD MARSHFIELD 42.09N 70.71W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
CAUSEWAY ROAD FLOODED AND IMPASSABLE.
0549 PM NON-TSTM WND DMG COHASSET 42.23N 70.80W
11/01/2014 NORFOLK MA AMATEUR RADIO
TREE...BRANCHES...AND WIRES DOWNED ON SANCTUARY POND
ROAD.
0616 PM NON-TSTM WND DMG ROCHESTER 41.73N 70.82W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
TREE AND WIRES DOWN AT MATTAPOISSETT AND NEW BEDFORD
ROADS.
0630 PM COASTAL FLOOD PLYMOUTH 41.96N 70.68W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
WARREN AVENUE NEAR BURTS IS CLOSED.
0648 PM COASTAL FLOOD SCITUATE 42.19N 70.73W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
OCEANSIDE DRIVE FLOODED.
0657 PM COASTAL FLOOD SCITUATE 42.19N 70.73W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
GLADES ROAD FLOODED AND IMPASSABLE.
0722 PM COASTAL FLOOD COHASSET 42.23N 70.80W
11/01/2014 NORFOLK MA AMATEUR RADIO
JERUSALEM ROAD AT BOW STREET WAS CLOSED DUE TO COASTAL
FLOODING.
0740 PM COASTAL FLOOD NANTUCKET 41.27N 70.10W
11/01/2014 NANTUCKET MA AMATEUR RADIO
EASY STREET CLOSED FROM MAIN STREET TO BROAD STREET
0750 PM COASTAL FLOOD HULL 42.30N 70.90W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
ATLANTIC AVENUE COVERED BY 2 TO 3 FEET OF WATER
0800 PM COASTAL FLOOD HULL 42.30N 70.90W
11/01/2014 PLYMOUTH MA AMATEUR RADIO
GUNROCK ROAD CLOSED DUE TO COASTAL FLOODING
0816 PM NON-TSTM WND GST PLYMOUTH 41.96N 70.67W
11/01/2014 M58 MPH PLYMOUTH MA SOCIAL MEDIA
0833 PM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
11/01/2014 M41 MPH NANTUCKET MA ASOS
0112 AM NON-TSTM WND DMG DORCHESTER 42.28N 71.08W
11/02/2014 SUFFOLK MA AMATEUR RADIO
TREE DOWN ON MOVING VEHICLE ON BLUE HILL AVE. UNKNOWN
IF ANY INJURIES.
0448 AM NON-TSTM WND GST 2 ESE NANTUCKET 41.26N 70.07W
11/02/2014 M63 MPH NANTUCKET MA ASOS
NANTUCKET ASOS
0448 AM HIGH SUST WINDS 2 ESE NANTUCKET 41.26N 70.07W
11/02/2014 M45 MPH NANTUCKET MA ASOS
NANTUCKET ASOS
&&
JWDStrong Wind, Newport
- When
- November 2, 5:36 AM EST
- Where
- Newport forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
Wires were downed closing a road in Middletown.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in Massachusetts, November 2, 2014$330,000 · 61 kt wind · 17 events
- Strong Wind in New York, November 2, 2014$120,000 · 6 events
- Strong Wind in Connecticut, November 2, 2014$80,000 · 4 events
- Strong Wind in Pennsylvania, November 2, 2014$50,000 · 13 events
- Strong Wind in New Hampshire, November 2, 2014$45,000 · 3 events
- Strong Wind in New Jersey, November 2, 2014$20,000 · 1 event
- Strong Wind in New Jersey, November 2, 2014$15,000 · 6 events
- Frost and Freeze in Alabama, November 2, 201411 events
- Winter Storm and Heavy Snow in Maine, November 2 to 3, 20149 events
- Strong Wind in New York, November 2, 20141 injured · 1 event
- Heavy Snow and Winter Weather in Colorado, November 2 to 3, 20148 events
- Winter Storm in Maine, November 2, 20147 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549718.